MAUDE Adverse Event Report: EDWARDS LIFESCIENCES US CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES US CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630TA26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a transaortic tavr procedure with a 26mm sapien 3 ultra valve in aortic position.During the procedure, the certitude delivery system balloon had ruptured at the end of inflation.The valve was successfully implanted with no major vascular complications.As per follow-up with the fcs, this was a direct aortic approach with existing cutdown.A two-stage deployment was suggested, but the physician proceeded with full volume, and the valve appeared fully expanded on fluoroscopy and echocardiography.The valve was able to be fully deployed.No extra volume was added prior to inflation.Blood was not seen in the syringe, and valve alignment was performed without difficulty in a straight section.Withdrawal of the delivery system was challenging, and the system could not be pulled back into the sheath.No damage was noted to other edwards devices, and there were no patient injuries or complications.The patient was stable and discharged.The perceived root cause was heavy stj calcium.As per follow-up with the vcc, the patient did very poorly post tavr and passed away on post op day 3.The presumed cause of death was noted as multisystem organ failure post tavr, to include arf, probable hit, and respiratory failure.There was no allegation or indication a tavr procedural complications nor the valve caused or contributed to the death.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The returned device was evaluated and showed a balloon that had burst both radially and longitudinally, with no balloon material missing.A kink was present on the guidewire lumen as it exited the proximal shoulder approximately 2.5 inches from the nose tip, likely related to packaging.The balloon wing was also noted to be flared out.Dimensional testing was performed, and the inflation balloon single wall thickness was measured along the edges of the burst location.The measurements show that the balloon wall thickness was within specification.Due to the nature of the complaint, no functional testing was able to be pcomplaint.Imagery was provided by the site and revealed that there was calcification present in the landing zone.The complaint was confirmed through visual evaluation.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was confirmed based on visual evaluation of the returned product.Available information suggests that patient factors (calcification) likely contributed to the event as 3mensio revealed calcification in the landing zone.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.The ifu and training manuals have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required at this time.

Brand Name
US CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23369702
Report Number2015691-2025-08743
Device Sequence Number21315235
Product Code NPT
UDI-Device Identifier00690103201192
UDI-Public(01)00690103201192(17)260813(10)65955897
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number9630TA26A
Device Lot Number65955897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight64 KG